Hail, Houston
- When
- April 10, 3:15 PM CST
- Where
- Houston County, 2 mi NW of Crockett
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.117, -95.633
Penny-size hail just northwest of Crockett.
27 hail, 4 thunderstorm wind, 2 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 10, 2:03 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 303 PM CDT SAT APR 10 2004 .DISCUSSION... NEW ZONES WILL INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 63 VALID TIL 01Z. && .PREV DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY RAIN IS ALSO A GOOD POSSIBILITY. WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN. ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD. 46/33 && .HGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT EXERCISE CAUTION GALVESTON/MATAGORDA BAYS TONIGHT SEVERE THUNDERSTORM WATCH VALID TIL 01Z. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05 HOUSTON (IAH) 56 63 47 63 40 / 80 70 60 30 05 GALVESTON (GLS) 61 67 52 67 49 / 80 70 60 30 05 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT APR 10 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT APR 10 2004 ...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS WILL ALSO BE A POSSIBILITY. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
27 hail, 4 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.
Penny-size hail just northwest of Crockett.
Baseball-size hail in the town of Crockett.
Penny-size hail in the town of Roans Prairie.
Golfball-size hail between Columbus and Weimar.
Quarter-size hail in the town of Somerville.
Trees blown over in the town of Caldwell.
Golfball-size hail in Onalaska.
Baseball-size hail in Pinehurst (Key Map 247).
Softball-size hail reported in the Turtle Creek subdivision (Key Map 212 - 213).
Golfball-size hail in Columbus.
Penny-size hail in The Woodlands.
Funnel cloud sighted in Bellville.
Golfball-size hail in town of Bellville.
Funnel cloud sighted on Mason Road, north of I-10.
Quarter-size hail between Cut and Shoot and Grangerland.
Golfball-size hail in Goodrich.
Penny-sized hail reported.
Golfball-size hail on the reservation.
Penny-sized hail reported.
Golfball-size hail reported (Key Map 288).
Golfball-size hail in the Bear Creek subdivision at intersection of Hwy 6 and Clay road (Key Map 448E).
Quarter-size hail reported in Mission Bend.
Tornado damaged shopping center at Ranchester and Bellaire intersection. Shopping center building received significant damage to its eastern rear and western front windows. Cars in shopping center parking lot were damaged with one overturned on its side. A residential neighborhood on the south side of Bellaire Street, Sharpstown County Club Terrace, received tree and fencing damage. Reports of cars overturned and window damage at the intersection of Bellaire Street and Hwy 8 approximately 1/2 mile west of the aforementioned shopping center (Key Map 530E-J).
Penny-size hail reported at Beechnut and Hwy 6 intersection (Key Map 528J).
Trees down and fence damage between Bellaire and Beechnut Streets in SW Bellaire. Gas station canopy blown off at the intersection of Beechnut and I-610 (Key Map 531L-M).
Nickel-size hail reported.
Penny-size hail reported (Key Map 295X)
Trees down east of US 59 in Sherwood Place subdivision (Key Map 414T-U)
Golfball-size hail reported (Key Map 412)
Penny-size hail reported in Anahauc.
Nickel-size hail in Deer Park.
Straight line wind damage at an apartment complex (3800 Baker Drive). Rear building's roof was ripped off with surrounding buildings receiving siding damage.
Quarter-size hail damaged sheriff vehicle's windshield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392786, 5392788, 5392787, 5392792, 5392789, 5392790, 5392791, 5392285, 5392280, 5392281, 5392286, 5392282, 5392283, 5392284, 5392287, 5392288, 5392289, 5392291, 5392290, 5392292, 5392293, 5392296, 5392295, 5394636, 5394637, 5394638, 5392294, 5392297, 5392298, 5392299, 5394639, 5394641, 5394642, 5394640.